Alert archive / Idaho / Flash Flood Warnings in 2004
Flash Flood Warning 5, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jun 29, 2004, 5:03 PM MDT for Ada County, Boise County, Idaho. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2004, 5:03 PM MDT (23:03 UTC)
- Expired
- Jun 29, 2004, 7:00 PM MDT
- In force
- 117 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Ada County, ID, Boise County, ID
The radar
The Boise radar (KCBX), 13 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:20 PM MDT | FLASH FLOOD | Boise, ID | FLOODING IN BASEMENT OF IDAHO STATE CAPITAL BUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 292305 FFWBOI IDC001-015-300100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 503 PM MDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL ADA COUNTY IN SOUTHWEST IDAHO THIS INCLUDES THE CITY OF BOISE EXTREME SOUTHWESTERN BOISE COUNTY IN WEST CENTRAL IDAHO * UNTIL 700 PM MDT * AT 454 PM MDT...VERY HEAVY RAIN WAS INDICATED BY RADAR JUST EAST OF BOISE...MOVING NORTHWEST AT 10 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... 4 MILES NORTHEAST OF BOISE BY 510 PM MDT 4 MILES NORTHEAST OF GARDEN CITY BY 525 PM MDT 6 MILES NORTHEAST OF EAGLE BY 555 PM MDT LAT...LON 4347 11608 4357 11598 4372 11616 4371 11640 $$ TE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 11:00 AM MDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 29, 11:00 AM MDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
1100 AM MDT TUE JUN 29 2004
.SHORT TERM...TODAY THROUGH THURSDAY. VERY MOIST WITH PW GREATER
THAN 0.9 INCHES THOUGH A LITTLE DRYING COMES IN OVER SW ID MTS.
WEAK SOUTH TO SOUTHWEST FLOW AT MID AND UPPER LEVELS EXCEPT 40KTS AT
250 MB OVER E ZONES THROUGH EVENING FOR STORM MOTION SW 8-13 MPH.
VERY UNSTABLE AIR CAPE APPROACHES 2000 JKG-1 MAINLY FAR SW ID AND
WITH 500--800 THIS AFTERNOON NW ZONES. COMMA HEAD IN WATER VAPOR
OVER WRN 2/3RDS OF OREGON INTO EASTERN 2/3RDS OF WA WILL SLIDE OVER
SE OREGON THIS AFTERNOON TRIGGERING SCT THUNDERSTORMS SOME OF WHICH
WILL CONTAIN HEAVY RAIN WITH UP TO AN INCH PER HOUR RAINFALL. AGAIN
WE HAVE A THREAT OF AFTERNOON AND EVENING FLASH FLOODING AS A RESULT
OF THE TRIGGER AND INSTABILLITY WITH HIGH MOISTURE. AIR REMAINS
MOIST WED AFTN AS WELL AND THERE IS LITTLE CHANGE IN THE LIGHT WIND
PATTERN WED/THU. PRECIPITABLE WATER VALUES PROGGED TO BE
SLIGHTLY HIGHER ON ARC FROM WEST CENTRAL MOUNTAINS SOUTHWEST THROUGH
EASTERN ORE. AGAIN THERE IS A POTENTIAL THAT A FEW THUNDERSTORMS
WED/THU COULD PRODUCE LOCALLY HEAVY SHOWERS. LITTLE CHANGE IN
TEMPERATURES THROUGH SHORT TERM WITH MAX TEMPS NEAR TO 5 DEGREES
ABOVE NORMAL AND MIN TEMPS NEAR NORMAL.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...00Z GFS NOW CLOSE TO
THE ECMWF WHICH HAS BEEN VERIFYING BETTER...ESPECIALLY IN THE
ENSEMBLE MEANS...THAN THE GFS OPERATIONAL. IN FACT THE GFS ECMWF AND
CANADIAN ARE ALL VERY CLOSE THIS MORNING. THIS MAKES A DIFFERENCE
FOR SUNDAY THROUGH TUESDAY AS A FAIRLY DEEP UPPER LEVEL TROUGH FOR
THIS TIME OF YEAR DESCENDS UPON OUR CWFA. FOR THAT PERIOD POPS WILL
BE A LITTLE HIGHER THAN PREVIOUSLY EXPECTED WITH THE BEST CHANCE
OVER THE NORTHERN MOUNTAINS ESPECIALLY THE EASTERN MOUNTAIN ZONES
NORTH OF THE SNAKE RIVER VALLEY ON TUESDAY. TEMPERATURES START OUT A
COUPLE OF DEGREES ABOVE NORMAL FRIDAY THROUGH SUNDAY COOLING TO
AROUND 5 DEGREES BELOW NORMAL FOR MONDAY AND TUESDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH FOR FLASH FLOODING WEST CENTRAL/BOISE MTS
IDZ011-013.
OR...FLOOD WATCH FOR FLASH FLOODING BAKER/HARNEY COUNTIES
ORZ061>062.
&&
SHORT TERM...VM-KP
LONG TERM....JTHazardous weather outlook, Jun 29, 6:00 AM MDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 600 AM MDT TUE JUN 29 2004 IDZ011>016-028>030-ORZ061>064-301200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 600 AM MDT (500 AM PDT) TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 3:04 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
304 PM MDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 SW OREANA 43.04N 116.37W
06/28/2004 OWYHEE ID TRAINED SPOTTER
FLASH FLOODING ON UPPER CASTLE CREEK.
&&Local storm report, Jun 29, 4:11 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
411 PM MDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL N HOLLISTER 42.35N 114.59W
06/29/2004 1.00 INCH TWIN FALLS ID DEPT OF HIGHWAYS
&&The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:43 PM MDT | Flash Flood Warning | BOI | Elmore | 2 hr |
| Jun 29, 3:47 PM MDT | Severe Thunderstorm Warning | BOI | Twin Falls | 58 min |
| Jun 29, 5:10 PM MDT | Severe Thunderstorm Warning | BOI | Ada | 65 min |
| Jun 29, 5:55 PM MDT | Flash Flood Warning | BOI | Washington | 65 min |
Nearby
Flash Flood Warnings in Idaho, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.